Oklahoma, 2014Flash Flood in Oklahoma, June 2, 2014
June 2, 2014 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed over northeastern Oklahoma during the afternoon hours of the 2nd, just south of a frontal boundary that was moving into the area. The storms produced heavy rainfall over much of the region along with localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over northeastern Oklahoma during the afternoon hours of the 2nd, just south of a frontal boundary that was moving into the area. The storms produced heavy rainfall over much of the region along with localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 8:20 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 2, 8:20 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT MON JUN 2 2014
.DISCUSSION...
THUNDERSTORMS STARTING TO WEAKEN/DECREASE IN COVERAGE THIS EVENING
ACROSS OSAGE COUNTY. IMPRESSIVE RAINFALL RATES/AMOUNTS MEASURED AT
THE WYNONA MESONET SITE WITH RAINFALL APPROACHING 3 INCHES IN ONE
HOUR AND JUST OVER 5 INCHES FOR A 24 HOUR TOTAL. COULD STILL SEE
A FEW LINGERING SHOWERS/THUNDERSTORMS OVERNIGHT BUT HAVE LOWERED
POPS TO SLIGHT CHANCE ACROSS FAR NORTHEAST OKLAHOMA/NORTHWEST
ARKANSAS AFTER MIDNIGHT. NO OTHER SIGNIFICANT CHANGES AT THIS TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
Hazardous weather outlook, Jun 2, 8:00 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT MON JUN 2 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
900 PM CDT MON JUN 2 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM WITH LOCALLY HEAVY RAINFALL.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED STRONG THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...
CONTINUE OVER PORTIONS OF OSAGE COUNTY. A FEW OF THESE STORMS COULD
BE STRONG WITH GUSTY WINDS. THE MAIN THREAT WILL BE THE VERY HEAVY
RAINFALL AND GIVEN THE SLOW STORM MOTIONS...LOCALIZED FLASH FLOODING
WILL BE POSSIBLE.
ANOTHER OVERNIGHT THUNDERSTORM COMPLEX COULD BRUSH PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...GENERALLY NORTH OF
HIGHWAY 412. THE STRONGEST PART OF ANY COMPLEX WOULD LIKELY REMAIN
NORTH OF THE KANSAS AND MISSOURI BORDERS HOWEVER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL SAG SOUTH INTO THE AREA LATER
THIS WEEK...ONCE AGAIN LEADING TO INCREASING THUNDERSTORM
CHANCES...MAINLY FROM THURSDAY THROUGH THE WEEKEND.
IN ADDITION TO THE THUNDERSTORM POTENTIAL...HOT AND HUMID
CONDITIONS WILL ALSO DEVELOP BY THE MIDDLE OF THE WEEK...WITH HEAT
INDEX VALUES IN A FEW SPOTS APPROACHING TRIPLE DIGITS ON
WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 2, 6:55 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON JUN 2 2014
OKZ054-030200-
OSAGE OK-
755 PM CDT MON JUN 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WYNONA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY AND WYNONA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING. SOME MID LEVEL ROTATION
HAS BEEN OBSERVED WITH THIS STORM.
LAT...LON 3647 9619 3638 9641 3652 9649 3659 9636
TIME...MOT...LOC 0055Z 324DEG 7KT 3650 9638Local storm report, Jun 2, 8:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 S WYNONA 36.52N 96.33W
06/02/2014 M0.00 INCH OSAGE OK MESONET
WYNONA MESONET SITE 3.31 INCHES OF RAIN BETWEEN 710 PM
AND 900 PM. DAILY TOTAL WITH RAIN FROM OVERNIGHT 4.78 AS
OF 9PM.
&&
GEWLocal storm report, Jun 2, 8:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 S WYNONA 36.52N 96.33W
06/02/2014 M4.78 INCH OSAGE OK MESONET
WYNONA MESONET SITE 3.31 INCHES OF RAIN BETWEEN 710 PM
AND 900 PM. DAILY TOTAL WITH RAIN FROM OVERNIGHT 4.78 AS
OF 9PM.
&&
GEWFlash Flood, Osage
- When
- June 2, 8:20 PM CST to 10:00 PM CST
- Where
- Osage County, 0.57 mi NW of Wynona to 0.72 mi SW of Wynona
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.555, -96.338
A residential culvert was washed out by flood water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Maryland, June 2, 20141 death · 1 event
- Tornado and Flash Flood in Kentucky, June 2, 2014$190,000 · EF1 · 2 events
- Wildfire in Texas, June 2 to 3, 2014$140,000 · 2 events
- Damaging Winds in Michigan, June 2, 2014$50,000 · 61 kt wind · 3 events
- Damaging Wind in Michigan, June 2, 2014$25,000 · 52 kt wind · 1 event
- Heavy Rain in Hawaii, June 2, 20145 events
- Flooding in Kansas, June 2, 20144 events
- Marine Thunderstorm Winds in Lake Huron, June 2, 20144 events
- Damaging Wind and Heavy Rain in Wisconsin, June 2, 2014$1,000 · 55 kt wind · 3 events
- Dense Fog in Michigan, June 2, 20142 events
- Hail in Oregon, June 2, 20141.5 in hail · 2 events
- Hail in Colorado, June 2, 20141.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528166.